Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 18, 2014, 07:17:54 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 649812
  • Total Topics: 49595
  • Online Today: 284
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Is it possible to predict an NNRTI allergic rash? An answer, in part  (Read 1700 times)

0 Members and 1 Guest are viewing this topic.

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Is it possible to predict an NNRTI allergic rash?

In this thread I suggested sulfa allergy predicted a worse reaction to Sustiva and other NNRTIs, so from BETA's Selected Highlights from the 7th Conference on Retroviruses and Opportunistic Infections: Drug Interaction & Side Effect Studies (200)

"Maria DeRisi, PharmD, of the University of California at San Diego (UCSD) presented some interesting findings about predicting an allergic rash from NNRTIs. Four hundred and thirty-six persons who had previously taken an NNRTI were included in this retrospective study.

Latinos had an overall 20% risk (2.6-fold increased odds ratio) of developing an NNRTI rash, when compared with any other race/ethnicity.

For all persons, a history of a sulfa rash increased the risk of an NNRTI rash to 28% (one in four chance, or 8-fold increased odds ratio). (Sulfa antibiotics [Bactrim, Septra] are used to treat or prevent PCP.) If someone had previously taken a sulfa antibiotic and did not have a rash, the risk of a rash after taking an NNRTI was only 5%.

Without any history of a sulfa rash, the overall rate in Blacks was 6%, and 10% in Whites.

Each of the following factors was not significantly associated with an increased risk of a rash: baseline CD4 cell count, gender, and specific type of NNRTI. This information should be useful for persons with HIV and their physicians in choosing an anti-HIV regimen.

An allergic rash is a common side effect in the NNRTI drug class, but usually does not require stopping the drug. Life-threatening rashes may occur very rarely."

- matt
« Last Edit: November 02, 2006, 07:59:00 PM by newt »
"The object is to be a well patient, not a good patient"

Offline SoSadTooBad

  • Member
  • Posts: 248
Re: Is it possible to predict an NNRTI allergic rash? An answer, in part
« Reply #1 on: November 02, 2006, 09:28:58 PM »
Guess I will consider myself lucky - major sulfa allergy, which I found out the hard way after my diagnosis.  That said, no issues with my NNRTI-based combo. 

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.